Hallucinations in a toddler
Type of Spiritual Experience
A description of the experience
Am J Emerg Med. 1997 Sep;15(5):521-6.
Visual hallucinations in a toddler: accidental ingestion of a sympathomimetic over-the-counter nasal decongestant.
Sauder KL1, Brady WJ Jr, Hennes H. 1Department of Pediatrics, University of Virginia School of Medicine, Charlottesville, USA.
Hallucinations are uncommonly encountered in the young child. The differential diagnosis of such behavior includes a number of potentially serious syndromes such as central nervous system malignancy, encephalitis, temporal lobe epilepsy, closed head trauma with frontal lobe confusion, hypoglycemia, drug intoxications, and childhood psychiatric syndromes. Organic explanations are most often discovered and frequently involve toxicologic causes. A case is presented of a toddler with hallucinations caused by inappropriately high doses of pseudoephedrine.
The source of the experiencePubMed
Concepts, symbols and science items
Activities and commonsteps
OverloadsAmphetamines and stimulants
Traumatic injury to the brain and head banging